Universidad Complutense de Madrid
E-Prints Complutense

Dynamics of deviations from the Gaussian state in a freely cooling homogeneous system of smooth inelastic particles

Impacto

Descargas

Último año

Huthmann, M. y García Orza, José Antonio y Brito, Ricardo (2000) Dynamics of deviations from the Gaussian state in a freely cooling homogeneous system of smooth inelastic particles. Granular Matter, 2 (4). pp. 189-199. ISSN 1434-5021

[img]
Vista previa
PDF
293kB

URL Oficial: http://dx.doi.org/10.1007/s100350000047




Resumen

The time dependence of deviations from the Gaussian state in a freely cooling homogeneous system of smooth inelastically colliding spheres is investigated by kinetic theory. We determine the full time dependence of the coefficients of an expansion around the Gaussian state in Generalized Laguerre polynomials. Approximating this system of equations to sixth order, we find that the asymptotic state, where the mean energy T follows Haff's law with time independent cooling rate, is reached within a few collisions per particle. Two-dimensional molecular dynamics stimulations confirm our results and show exponential behavior in the high-energy tails.


Tipo de documento:Artículo
Información Adicional:

© Springer-Verlag 2000. The authors thank to A. Zippelius, T. Aspelmeier, P. Müller,
and A. Santos for useful discussions. M. H. acknowledges
financial support by the DFG through SFB 345 (Germany), and J. A. G. O. and R. B. from DGES number PB97-0076 (Spain)

Palabras clave:Granular flows
Materias:Ciencias > Física > Termodinámica
Código ID:21428
Depositado:10 Jun 2013 11:18
Última Modificación:24 Jul 2018 10:58

Descargas en el último año

Sólo personal del repositorio: página de control del artículo